Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 14, 2021

NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2021, 1:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 1:17 PM CDT (18:17 UTC)
Expired
Jun 14, 2021, 2:15 PM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX

The radar

The Midland/Odessa radar (KMAF), 137 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS84 KMAF 141817
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM CDT Mon Jun 14 2021
 
TXZ075-082-141915-
Pecos TX-Terrell TX-
117 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 215 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Rankin, moving southwest at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport. 

This includes Interstate 10 between mile markers 302 and 327.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 10168 3047 10169 3057 10246 3100 10212
      3099 10208 3100 10205 3099 10198 3093 10192
      3092 10188 3089 10189 3086 10185 3080 10183
      3076 10184 3074 10181 3070 10181 3065 10177
      3065 10171 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 1816Z 025DEG 25KT 3096 10195 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:18 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 14, 12:18 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1218 PM CDT Mon Jun 14 2021

.DISCUSSION...

See 18Z aviation discussion below.

&&

.AVIATION...

VFR conditions should continue at all TAF sites for the next 24
hours. Winds will be between east and southeast through the period.
Winds will become gusty this afternoon through early tonight before
becoming light late tonight. MAF and FST may see periodic erratic
winds and gusts from storms further to the east this afternoon. MAF
and FST may also see a thunderstorm, but chances remain very low at
this time. Will amend as necessary should a thunderstorm develop.

&&

.PREV DISCUSSION... /issued 631 AM CDT Mon Jun 14 2021/

UPDATE...
Morning Thunderstorms.

DISCUSSION...
Storm coverage has expanded during the past hour so expanded
slight chance over the east and added isolated pops to the west.
A few of these storms could be marginally strong.

AVIATION...
VFR. Current storms in the east should stay just east of MAF so
did not include in TAFS. A few showers will be possible this
morning near CNM. Low chance of afternoon storms too.

PREV DISCUSSION... /issued 326 AM CDT Mon Jun 14 2021/

DISCUSSION...
Center of upper ridge near the 4 Corners region today will move
little over the next several days but a trough moving along the
US/Canadian border late Tuesday will flatten it out. On Friday
this high will slowly sink southward moving to near Baja Saturday.
This will produce mild wx for the region.

Temperatures will continue their slow downward trend today reaching
normal on Tuesday as the upper ridge moves off.  Readings may go up
a degree Wednesday before leveling out the rest of the week. While
the plains will be in the 90s can expect highs of 100 degrees or
more along the Pecos and Rio Grande each day.  Lows will be in the
60s and 70s.  Temperatures are expected to increase again next
weekend.

Have a slight chance of thunderstorms east today then south tonight
as a strong shortwave rolling around the east side of the ridge
skirts the area.  Not expecting these storms to become severe. The
rest of the forecast looks dry for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     95  71  94  70 /  20   0   0   0
Carlsbad                      100  71  99  71 /  10   0   0   0
Dryden                         98  73  96  74 /  20  20   0   0
Fort Stockton                  98  71  97  71 /  20  10   0   0
Guadalupe Pass                 92  69  90  69 /  10   0   0   0
Hobbs                          96  68  95  68 /  10   0   0   0
Marfa                          93  60  91  59 /  10  10   0   0
Midland Intl Airport           96  72  95  71 /  10   0   0   0
Odessa                         97  71  96  70 /  10   0   0   0
Wink                          100  73  99  72 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

91
Hazardous weather outlook, Jun 14, 12:40 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1240 PM CDT Mon Jun 14 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-151745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1240 PM CDT Mon Jun 14 2021 /1140 AM MDT Mon Jun 14 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A few strong storms are possible across the southeastern Permian
Basin and Stockton Plateau this afternoon and early evening. The
strongest storms could produce damaging downburst winds and small
hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 14, 8:08 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
808 AM CDT Mon Jun 14 2021

TXZ068-069-141400-
Crane TX-Upton TX-
808 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE AND CENTRAL
UPTON COUNTIES UNTIL 900 AM CDT...

At 808 AM CDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Crane, moving south at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crane and Rankin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 10223 3164 10185 3121 10189 3131 10238
TIME...MOT...LOC 1308Z 019DEG 23KT 3159 10207

84
Special weather statement, Jun 14, 9:49 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
949 AM CDT Mon Jun 14 2021

TXZ053-141530-
Mitchell TX-
949 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1030 AM CDT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near
Champion Creek Reservoir, or 10 miles southeast of Colorado City,
moving south at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067
TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073

84
Special weather statement, Jun 14, 1:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM CDT Mon Jun 14 2021

TXZ075-082-141915-
Pecos TX-Terrell TX-
117 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 215 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Rankin, moving southwest at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport.

This includes Interstate 10 between mile markers 302 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 10168 3047 10169 3057 10246 3100 10212
      3099 10208 3100 10205 3099 10198 3093 10192
      3092 10188 3089 10189 3086 10185 3080 10183
      3076 10184 3074 10181 3070 10181 3065 10177
      3065 10171 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 1816Z 025DEG 25KT 3096 10195

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:33 AM CDTSpecial Weather StatementMAFBorden42 min
Jun 14, 6:47 AM CDTSpecial Weather StatementMAFGlasscock, Midland43 min
Jun 14, 8:08 AM CDTSpecial Weather StatementMAFUpton52 min
Jun 14, 9:49 AM CDTSpecial Weather StatementMAFMitchell41 min
Jun 14, 11:19 AM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 14, 2:17 PM CDTSpecial Weather StatementMAFTerrell58 min
Jun 14, 3:14 PM CDTSpecial Weather StatementMAFTerrell31 min
Jun 14, 4:51 PM CDTSpecial Weather StatementMAFBrewster39 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.